Hail, Yellow Medicine
- When
- June 13, 3:15 PM CST
- Where
- Yellow Medicine County, 2 mi N of Porter
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.667, -96.183
Ground nearly covered.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 13, 2:41 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 341 PM CDT TUE JUN 13 2006 .DISCUSSION... ACTIVE WEATHER SPLIT THE MPX FORECAST AREA TUESDAY...WITH SHOWERS TO THE EAST AND NORTHEAST...ASSOCIATED WITH A H5 VORTICITY MAX DROPPING DOWN OUT OF ONTARIO...AND ISOLATED THUNDERSTORMS TO THE WEST...SUPPORTED BY AN H3 JET MAX SLIDING SOUTHEAST THROUGH THE EASTERN DAKOTAS. THESE AREAS OF WEATHER WILL CONTINUE ON THEIR CURRENT SOUTHEASTERLY COURSE...UNDER THE INFLUENCE OF THE MEAN NORTHWESTERLY FLOW. AS THEY DO...AN ARC OF MOSTLY CLEAR SKIES WILL DRAPE BETWEEN THEM...MAKING FOR A CALM AND PLEASANT EVENING AROUND CENTRAL MINNESOTA. WEDNESDAY WILL PRESENT MUCH THE SAME SITUATION AROUND THE REGION...AS THE AFOREMENTIONED H3 JET MAX MOVES SOUTHEAST OVER NORTHWESTERN IOWA. DAYS TWO AND THREE PRESENT THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION. THE 12Z NAM REMAINS THE CURRENT PREFERENCE AMONG MODEL SOLUTIONS. LEE CYCLOGENESIS CURRENTLY SPINNING UP A LOW PRESSURE CENTER IN THE HIGH PLAINS WILL CONTINUE TO DO SO WEDNESDAY...HELPING THE FEATURE TO DEEPEN AND SLOWLY SHIFT EAST. THE ASSOCIATED WARM FRONT WILL DRAPE IN THE VICINITY OF THE MINNESOTA RIVER VALLEY AND ON INTO THE MISSISSIPPI RIVER VALLEY. WITH SYNOPTIC SCALE SUPPORT PRESENT...THE POTENTIAL FOR LIFTING OVER THE FRONT...AND CONVECTIVE ACTIVITY...IS LIKELY FOR THE THURSDAY/THURSDAY NIGHT TIMEFRAME. LIFTED INDICES AND K INDICES ARE FORECAST TO BE FAVORABLE NEAR THE FRONT AS WELL. ADEQUATE MOISTURE IS SOMEWHAT SUSPECT AT THIS POINT...BUT DEVELOPMENT OF A BROAD SCALE ANTICYCLONE OVER THE SOUTHEAST UNITED STATES SHOULD HELP TO TRANSPORT ADDITIONAL MOISTURE FROM THE SOUTHERN AND CENTRAL PLAINS...NORTH TO THE UPPER MISSISSIPPI VALLEY BY THURSDAY. THE WELL KNOWN TELECONNECTION BETWEEN THE ALEUTIAN LOW AND THE SOUTHEAST UNITED STATES LENDS CREDENCE TO THIS FORECAST...WITH NUMEROUS MODEL SOLUTIONS FAVORING A DEEPENED ALEUTIAN LOW IN THE NEXT 72 HOURS. THE SURFACE LOW WILL WEAKEN AND OCCLUDE THURSDAY NIGHT INTO FRIDAY...BUT SUSTAIN ITS ABILITY TO SPREAD SOME PRECIPITATION OVER THE REGION AS THE FRONT PASSES THROUGH LATE ON FRIDAY. GENERAL TRENDS PRESENT THROUGH DAY THREE INCLUDE...WARMER HIGH TEMPERATURES...LOW TEMPERATURES...AND DEWPOINTS...DUE TO GENERALLY SOUTHERLY FLOW AT THE SURFACE...WITH BACKING WINDS THROUGH THE ATMOSPHERIC COLUMN. SKIES WILL REMAIN MOSTLY CLEAR INITIALLY...BUT TREND TOWARDS INCREASED CLOUDINESS AS THE LOW PRESSURE CENTER CLOSES IN PROXIMITY TO THE CWA. WINDS WILL BE BREEZY AS THE PRESSURE GRADIENT TIGHTENS OVER THE AREA...SHIFTING FROM SOUTHEAST TO SOUTHWEST THROUGH THE SHORT TERM PERIOD. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY STILL LOOKING LIKE A RATHER ACTIVE WEATHER PATTERN THROUGH THE LONGER TERM AS SERIES OF SHORTWAVES MOVE THRU AREA. GFS POPS ARE ALL ABOVE CLIMO (WHICH IS AROUND 40%) THRU THIS PERIOD. INITIAL SURFACE FRONT COMES THRU ON FRIDAY NIGHT/SATURDAY WHICH SHOULD HAVE GOOD MOISTURE TO WORK WITH AS MODERATE SOUTHERLY FLOW IN PLACE FOR AROUND 48 HOURS IN ADVANCE OF SYSTEM. TEMPERATURES SHOULD ALSO BE WARM AT LEAST INTO MONDAY WITH 80H TEMPERATURES AROUND 20C...BUT CONVECTIVE DEBRIS CERTAINLY COULD PRESENT THE FLY IN THE OINTMENT. MONDAY. WILL BECOME DIFFICULT TO TIME PRECIPITATION CHANCES IN LATER PART OF LONG TERM BUT ATTM SUNDAY NIGHT AND MONDAY LOOK ACTIVE WITH ANOTHER FRONT PROGGED THRU AREA. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BVS/BAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 435 AM CDT TUE JUN 13 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 140945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 435 AM CDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WARM FRONTAL BOUNDARY WILL BE THE CATALYST FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION ON THURSDAY NIGHT. TWO COOL FRONTS WILL MARCH THROUGH THE REGION ON SATURDAY AND AGAIN SUNDAY NIGHT INTO EARLY MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH THESE FRONTS. ALTHOUGH IT IS STILL TOO EARLY TO PINPOINT A CHANCE FOR SEVERE WEATHER WITH EITHER OF THESE FRONTS...A FEW STRONG THUNDERSTORMS APPEAR POSSIBLE ON THURSDAY NIGHT...ESPECIALLY OVER CENTRAL MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. AZ
The Sioux Falls radar (KFSD), 128 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
1 hail. Local standard time, as filed.
Ground nearly covered.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534278.